Levaquin Levaquin 500, Guinea Pigs, Use of Antibiotics, Palps, Going to the Doctor
This is not something new to the forum but I feel compelled to write about the palpitations I have also suffered as a result of taking Levaquin for bronchitis. Why didn't I insist on Erythromycin which has always worked for me in the past? I have had ... more »
This is not something new to the forum but I feel compelled to write about the palpitations I have also suffered as a result of taking Levaquin for bronchitis. Why didn't I insist on Erythromycin which has always worked for me in the past? I have had constant palpitations all day long since taking the medication. I noticed it on the 7th day of a 10-day course of Levaquin 500 mg daily. I read that palpitations were a common side effect of the medication so I completed 3 more days thinking they would stop after the medication was done. They did not. It is now 5 weeks since I stopped the medication and I have a flutter almost every 20 minutes all day long. I feel well otherwise in terms of my heart and I have so far resisted going to the doctor because I know I will be put through a battery of tests only to be told my heart is fine. And after reading what others have said, I think it will be near to impossible for the doctor to admit it has to do with the Levaquin. I am writing to make sure this doesn't happen to anyone else. My advice is to avoid this medication at all costs and do not take any medication that hasn't been on the market for at least 10 years. We are being used as guinea pigs for these new improved medications these days, being told by doctors "this is better...this is stronger...etc". I will stick with tried and true from now on. When the heck is the FDA going to do its job? I am so depressed since taking this medication - I want to shout from the rooftops to anyone who will listen that they should never take this medication under any circumstances. I also want to know will I have to live with this the rest of my life? Five weeks and still flutters. Anyone out there who had them and they stopped? I'm looking for some hope. I also developed a red, sore, cracked and dry tongue and was told it was from "over use" of antibiotics. 500 mg for 10 days = 5,000 mg - sounds about right to me. I hope someone out there can give me some hope that these palps will eventually subside.